This is a problem I have had for years and is getting progressively worse. Doctors including podiatrist and vascular surgeon are stumped. I have been given guesses of Raynaud, blue toe syndrome, infection (antibiotics sometimes help, sometimes not), and other things, but nothing seems to quite match my symptoms.
It usually astarts when the weather starts getting colder and started a few weeks ago.
First, if I sit with my legs curled under me or hanging, I will develop extremely dusky, dark cyanotic looking toes, which clears when circulation improves.
It seems to be set off by my feet getting too hot. It will start with a painful or sometimes itchy small bump - mosquit bite size- on a toe. This will progress with the toe becoming more and more swollen, red, and painful. This would usually last a week or two. This has been going on and off for several years. However, last winter it lasted longer with more swelling. I ended up with a couple of disformed toenails (which are now growing out) and when the redness disappeared, I was left with a discoloration of where the bump had beenthat took several months to disappear.
This year, the big toe had the red bump but instead of swelling, the small area (less than 1/4-inch) has become whitish surrounded by a thin rim of dark red.
The second toe, only past the distal joint, is red, swollen and painful only when I walk or press on it. Where the bump started near the tip of the nail is now a whitish color with a rim of dark red, which does not blanch, while the redness of the rest of the toe will blanch with pressure. It is very painful.
I have been to so many doctors with so many guesses. I just don't know what to do any more, but with the progression, I feel I will end up losing toes if I can't figure out what is wrong.
If someone can tell me who to see about this or what it might be, it would be greatly appreciated.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?